| Catalog Number |
CS-15282-VSP |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Udi number: (b)(4).
Event or Problem Description
It was reported "during procedure the doctor could not peel the cath, had to use scissors".The sheath was removed entirely.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided one photo for investigation; a visual inspection of the photo revealed that the sheath had an irregular tear pattern that is not across the score lines as intended.One tab became completely separated from the extrusion with a portion of the extrusion still molded onto it.It was additionally noted that the entire score line was torn.The customer reported two events and thus two complaint files were initiated (1900116617 and 1900116618).It was identified that the customer photo depicts the damage to the sheath returned as part of tc1900116617, therefore, the device from the second event is not pictured.Based on these circumstances, without the reported sample pictured or returned, a complete visual inspection could not be performed, and the customer report of a second damaged sheath could not be confirmed.A device history record review was performed and a relevant finding was identified.Material c-70013-003 is within scope of an event investigation form (eif) regarding a "peel-away sheath tears incorrectly" the instructions for use (ifu) provided with this kit instructs the user, "sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel.The customer report of a sheath te aring incorrectly could not be confirmed by complaint investigation of the customer photo.The customer photo shows the device from a linked complaint event and the device linked to the second reported event is not pictured.Without the device pictured or returned, full complaint verification testing could not be performed.Based on these circumstances, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported "during procedure the doctor could not peel the cath, had to use scissors".The sheath was removed entirely.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine.".